Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 33, NWS JSJ

April 29, 2005

NWS JSJ issued this flash flood warning at Apr 29, 2005, 4:08 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 4:08 PM CDT (21:08 UTC)
Expired
Apr 30, 2005, 10:15 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 292116 CCA
FFWSJU
PRC113-292315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
508 PM AST FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     PONCE

* UNTIL 715 PM AST

* AT 459 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN OVER THE MUNICIPALITY OF PONCE. SPOTTERS HAVE 
REPORTED FROM TWO TO THREE INCHES OF RAIN DURING LAST HOUR. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1802 6657 1792 6654 1791 6662 1800 6663

$$

RM
1 follow-up statement
000 
WGCA72 TJSJ 292258
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
656 PM AST FRI APR 29 2005

PRC113-292306-
PONCE-
656 PM AST FRI APR 29 2005

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
     PONCE

RAINFALL HAS MOVED SOUTH OF THE AREA AND DISSIPATED AND FLOOD WATERS 
ARE RECEDING OVER LOCAL ROADWAYS.  THEREFORE THE FLASH FLOOD WARNING 
FOR PONCE HAS BEEN CANCELLED. 

LAT...LON 1802 6657 1792 6654 1791 6662 1800 6663

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:00 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 29, 3:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST FRI APR 29 2005

.DISCUSSION...
BEST DYNAMICS FOR THE WEEKEND WILL BE DURING THE OVERNIGHT
HOURS AS UPPER LEVEL JET ENERGY EXPECTED TO PULL OUT. LOCAL AREA
MAY SEE SOME WEAK PERTURBATIONS MOVE THROUGH THE FLOW
ALLOWING FOR SOME WEAK PVA BUT FOR THE MOST PART SHOWER ACTIVITY
WILL BE OF THE DIURNALLY ENHANCED TYPE.

LOCAL AREA LOOKS TO GO THROUGH MID WEEK WITH LITTLE OR NO FAN FARE
(OUTSIDE OF DIURNAL CONVECTION ACROSS PUERTO RICO). HIGH PRESSURE
RIDGE BUILDING NORTH OF THE AREA THEREAFTER WILL RESULT IN A SURGE
IN THE EASTERLIES WEDNESDAY THROUGH THURSDAY. LEADING EDGE OF SURGE
WILL BRING A ABRUPT INCREASE IN QUICK MOVING BUT FREQUENT SHOWERS
AND ISOLATED THUNDERSTORMS ESPECIALLY AS IT INTERACTS WITH THE
MOUNTAINS OF PUERTO RICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  87  78  87 /  30  30  40  40
STT  77  84  77  83 /  40  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

07
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI APR 29 2005

PRZ001>013-AMZ710>750-301000-
600 AM AST FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL APPROACH THE LOCAL AREA
...WHICH WILL LIKELY ENHANCE SHOWER ACTIVITY. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW LOCATIONS COULD RECEIVE
ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

VIZ001-002-AMZ710>730-301000-
600 AM AST FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A FRONTAL BOUNDARY WILL APPROACH THE LOCAL AREA
TODAY...WHICH WILL LIKELY ENHANCE SHOWER ACTIVITY. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW LOCATIONS COULD
RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Local storm report, Apr 29, 3:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
450 PM AST FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            PONCE                   17.99N 66.61W
04/29/2005                   PONCE              PR   EMERGENCY MNGR

            ROAD AND STREET FLOODING WAS REPORTED IN THE CITY OF
            PONCE ALONG MUNOZ RIVERA AVENUE, URB. VILLA GRILLASCA,
            ROAD 2 IN FRONT OF OFFICE MAX, ROAD LEADING TO PLAYA DE
            PONCE, ROAD PUERTO VIEJO PEZ GALLO.

&&

RM
Local storm report, Apr 29, 3:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
455 PM AST FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            PONCE                   17.99N 66.61W
04/29/2005                   PONCE              PR   PUBLIC

            RESIDENT OF VALLE VERDE NEIGBORHOOD IN PONCE REPORTED
            3.03 INCHES DURING LAST HOUR.

&&

RM

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.